Thunderstorm Wind, Searcy
- When
- March 8, 10:45 PM CST
- Where
- Searcy County, 1 mi S of St Joe
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.017, -92.800
Thunderstorm winds downed several trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 8, 9:57 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 957 PM CST FRI MAR 8 2002 TORNADO WATCH #13 JUST ISSUED FOR ABOUT THE NWRN HALF OF AR UNTIL 2 AM SAT MRNG. SRH VALUES RATHER IMPRESSIVE ACRS THE FA THIS EVENING LEADING TO TORDANIC POTENTIAL. UPPER LEVEL JET STREAK ALSO WORKING OVER THE REGION THIS EVENING AS WELL. CURRENT FCST LOOKS GOOD. DID BEEF UP WINDS FOR LATE TONIGHT AND SATURDAY MOST AREAS. LAKE WIND ADVY WILL BE LIKELY OVER MOST OF THE FA SAT. UPDATED ZONES ALREADY OUT. ..44.. .LZK...NONE.
ARZ003>007-012>015-021>024-030>032-037>044-052>054-090600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1020 PM CST FRI MAR 8 2002 ...TORNADO WATCH IN EFFECT UNTIL 200 AM CST SATURDAY MORNING... TORNADO WATCH NUMBER 13 HAS BEEN ISSUED FOR MUCH OF NORTH-CENTRAL... CENTRAL AND WEST-CENTRAL ARKANSAS UNTIL 200 AM SATURDAY MORNING. AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER THIS EVENING OVER NORTHERN AND WESTERN ARKANSAS. THE ACTIVITY FORMED IN ADVANCE OF A STRONG COLD FRONT THAT WAS STILL OVER OKLAHOMA AT MID EVENING. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE REST OF ARKANSAS OVERNIGHT AS THE COLD FRONT PUSHES EASTWARD. WITH WARM AND UNSTABLE CONDITIONS IN PLACE ACROSS THE STATE...SOME OF THE STORMS WILL BE CAPABLE BECOMING SEVERE. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS. HOWEVER...THE WIND PROFILE OVER THE REGION INDICATES SOUTHEAST WINDS AT THE SURFACE AND SOUTHWEST WINDS ALOFT. THIS CHANGE IN WIND DIRECTION WITH HEIGHT WILL RESULT IN THE POSSIBILITY OF ISOLATED TORNADOES. STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND AMATEUR RADIO OPERATORS SHOULD STAYED TUNED FOR POSSIBLE ACTIVATION LATER THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
The Little Rock radar (KLZK), 140 km away, was scanning. The volume nearest the first event began at 04:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286742.